Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Mar 13, 2021, 7:59 AM MST for Prowers County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2021, 7:59 AM MST (14:59 UTC)
- Expired
- Mar 13, 2021, 8:30 AM MST
- In force
- 31 min
- Issued by
- NWS Pueblo, CO
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 151 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007 WWUS85 KPUB 131459 SPSPUB Special Weather Statement National Weather Service Pueblo CO 759 AM MST Sat Mar 13 2021 COZ097>099-131530- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- Las Animas Vicinity/Bent County CO- 759 AM MST Sat Mar 13 2021 ...SPECIAL WEATHER STATEMENT... At 758 AM MST, Doppler radar was tracking a strong thunderstorm near Two Buttes Reservoir, or 20 miles north of Springfield, moving north at 60 mph. Pea size hail will be possible with this storm. Locations impacted include... Lamar, Wiley and Two Buttes Reservoir. LAT...LON 3761 10252 3761 10275 3822 10286 3824 10252 TIME...MOT...LOC 1458Z 176DEG 54KT 3770 10265 $$ KT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Mar 13, 4:32 AM MST, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 13, 4:32 AM MST, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 432 AM MST Sat Mar 13 2021 .SHORT TERM...(Today and tonight) Issued at 343 AM MST Sat Mar 13 2021 Currently... Radar showing convective elements/a few GLM ltg flashes over the eastern plains with an apparent short wave moving north. Lots of dz/fzdz over over the N parts of the I-25 corridor region. Wat vap showing dry slot running NNE/SSW over the central part of the state. Temps on the plains were mainly in the 30s except some 20s up in N El Paso county. 20s were noted elsewhere with teens in the mtns. Today... Main concern is this morning (now til mid afternoon-ish). HRRR continues to show an impressive band of precip blossoming along the I-25 corridor as it races north. I have 4-5 inches with this first band over the PPR with 1-2 ish in the Pueblo area. Snowfall on the S I-25 corridor is in the 1-3 inch range. Will have to watch this area carefully as I am concerned these amounts may be a bit underdone. It is not helping that temps and road temps are relatively warm, but precip is fcst to be on the heavy side, and this may compensate for the warm ground temps. By late this afternoon precip along the I-25 corridor is fcst to let up as main WAA band lifts out Over the plains, convection is already ongoing and is gradually expected to intensify and increase in coverage this AM. Some of these storms could be on the strong side. SPC short term svr wx outlook appears to be in the 21-23Z time frame for the far SE CO plains. Hail appears to be the primary concern. Tonight... 700 mb circulation will move onto the plains over the PPR around the 03 UTC time frame and move to the vicinity of south of LIC by 12 UTC tomorrow. This will place the PPR on the backside of the storm and this is where another round of heavier snow will develop favoring N Teller and N El Paso county region. This pattern will also shift the winds to a westerly component south of US-50, however in advance of this wind shift we will likely see some convective elements move across the plains. Winds tonight don't appear to be all that strong so the probability of blizzard conditons appears low for tonight over N teller county. Numerous showers will occur over the mountains this evening, especially over the central mountains. NOTE: No changes were made to the highlights...However we will closely monitor for a possible highlight for Pueblo county as short range guidance is hinting at some heaver snowfall rates for this county later this AM/early PM. .LONG TERM...(Sunday through Friday) Issued at 343 AM MST Sat Mar 13 2021 Sunday: The remnants of the winter storm. Drier air will start to fill in across the southeast plains Sunday morning as the more vertically-stacked low drifts east across the southern CO border. Model trends are still indicative of some fairly heavy precipitation wrapping around the north side of the system, moving into central and then southern Colorado later in the day on Sunday. Most of the extra snowfall will be over the mountains, with an extra 3-6 inches expected, while the adjacent lower areas, as well as the Palmer Divide, should pick up an extra inch or so during the day, before the snow diminishes southwest to northeast Sunday night. On the backside of the departing system, gusty northerly winds will set in across the plains, which could lead to potentially hazardous travel conditions, especially around the Pikes Peak region. Further south, the gusty downslope winds will assist in drying out any lingering precipitation. Although current winter storm warnings and advisories are in place across much of south central and southeast Colorado, there still remains uncertainty of the track of this cutoff low pressure system which could increase or decrease snow totals and impacts across all of south central and southeast Colorado. Please stay tuned to the latest forecasts and updates to this significant winter storm system. Monday-Saturday: Another system on the way. Long term models have come into more agreement on the timing of the next system, now slated to move over southern Colorado on Tuesday. Snow will likely begin over the San Juans in the overnight hours into early Tuesday morning, before spreading eastwards to the central mountains and the plains. Snow amounts this far out in time can be variable, but current model blends only have 1-2 inches or less of accumulation across the area. The system should pass by fairly quickly, moving southeast away from the area Tuesday night into Wednesday. The GFS and EC are in fairly good agreement on the movement of the low, although the EC is slightly stronger. Once the system is gone, the rest of the week should be dry and increasingly warm with an upper level ridge expected to build in towards next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 343 AM MST Sat Mar 13 2021 COS... FZDZ will be possible early but as favorable lift moves towards COS towards sunrise snow will develop and it will likely become heavy for several hours this morning through mid afternoon. Precip should let up later this afternoon and evening. As the circulation moves over COS this evening, winds will come around from the north and should become gusty, with another round of snow and possible blowing snow developing. Several inches of snow is likely for COS this morning through mid afternoon and it is expected to be heavy at times. Several more inches will be possible later tonight. PUB... A very problematic forecast for PUB this morning and early afternoon. ALthough it is relatively mild, a band of heavy precip is likely to occur during this time period, and this will likely fall as snow. For now, I have around 1-2" of snow for this TAF site, but if the short range guidance is correct, there may be considerably more. Any precip should decrease by mid to late afternoon, with only convective snow showers possible late this afternoon and tonight. ALS Scattered snow showers will be possible throughout the next 24 hour period. Generally brief periods of MVFR will be possible with the convective showers. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 6 AM MDT Monday for COZ058>063-072- 073-076-079>082. Winter Storm Warning until midnight MDT Sunday night for COZ077- 078-083-085. Winter Storm Warning until 6 AM MDT Monday for COZ074-075-084. Winter Weather Advisory until 6 AM MDT Monday for COZ066-068. Winter Weather Advisory until 2 PM MST this afternoon for COZ087- 088. && SHORT TERM...HODANISH LONG TERM...GARBEROGLIO AVIATION...HODANISH
Hazardous weather outlook, Mar 13, 4:57 AM MST, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 457 AM MST Sat Mar 13 2021 COZ058>089-093>099-141200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 457 AM MST Sat Mar 13 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Heavy snow will be possible along the I-25 corridor this morning into early afternoon before decreasing by mid afternoon. the snow will redevelop once again in the Pikes Peak area this evening and last through the nigh across Teller and most of El Paso counties. Significant accumulations are likely across the Pikes Peak region with lesser amounts along the remainder of the I-25 corridor. Some thundersnow is possible. Over the plains, showers and thunderstorms are expected throughout today into early evening. A few strong to marginally severe storms will be possible over the far eastern plains today. For tonight, the brunt of the snow is expected to occur over the Pikes Peak region. Very heavy snow is expected over northern El Paso county and northern Teller counties. Snow will be possible over the remainder of the mountains through today and tonight, especially the central mountains and Upper Arkansas River Valley. Significant accumulations are likely. The least amount of snow over the higher terrain will occur over the San Juans. Only light accumulations are expected over the San Luis Valley. .DAYS TWO THROUGH SEVEN...Sunday through Friday Snow will continue over the Pikes Peak region on Sunday and Sunday night. The snow will be heavy at times and winds will gusts to 25 to 35 mph from the north. Travel will be difficult if not impossible tomorrow across parts of the Pikes Peak region. Thunderstorms will be possible along the Kansas-Colorado border Sunday. Gusty winds to 45 mph and small hail will be possible. Periods of snow will continue over the mountains through Sunday night, with the heaviest snow occurring over the central mountains. Another winter weather system will be possible Tuesday and Tuesday night, bringing some more snow to the mountains and possibly widespread snow to all of the eastern plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the mountains and I-25 corridor today and tonight. Hodanish/GARBEROGLIO
In the hours before
Special weather statement, Mar 13, 7:59 AM MST, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 759 AM MST Sat Mar 13 2021 COZ097>099-131530- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- Las Animas Vicinity/Bent County CO- 759 AM MST Sat Mar 13 2021 ...SPECIAL WEATHER STATEMENT... At 758 AM MST, Doppler radar was tracking a strong thunderstorm near Two Buttes Reservoir, or 20 miles north of Springfield, moving north at 60 mph. Pea size hail will be possible with this storm. Locations impacted include... Lamar, Wiley and Two Buttes Reservoir. LAT...LON 3761 10252 3761 10275 3822 10286 3824 10252 TIME...MOT...LOC 1458Z 176DEG 54KT 3770 10265 KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:57 AM MST | Special Weather Statement | PUB | Prowers | 33 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.